Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 11, 2022, 2:13 AM MDT for 4 counties in Idaho. It took effect at Jun 11, 2022, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2022, 2:13 AM MDT (08:13 UTC)
- In effect from
- Jun 11, 2022, 12:00 PM MDT
- Expired
- Jun 11, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157 WWUS75 KPIH 110813 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 213 AM MDT Sat Jun 11 2022 IDZ052-112100- /O.NEW.KPIH.WI.Y.0016.220611T1800Z-220612T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 213 AM MDT Sat Jun 11 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Mud Lake, INL, and Craters of the Moon. * WHEN...From noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
137 WWUS75 KPIH 112047 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 247 PM MDT Sat Jun 11 2022 IDZ052-120200- /O.CON.KPIH.WI.Y.0016.000000T0000Z-220612T0200Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 247 PM MDT Sat Jun 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Mud Lake, INL, and Craters of the Moon. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 10, 2:30 PM MDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 10, 2:30 PM MDT, 11 hours 43 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 230 PM MDT Fri Jun 10 2022 .SHORT TERM...Tonight through Saturday night. Warm but breezy upper ridge in place over East Idaho. Satellite imagery shows upper clouds streaming across forecast area, with main band of moisture associated with incoming trough angled over panhandle. Trough slowly sags into East Idaho tonight through Saturday, with precipitation slowly sagging southeast into the forecast area. Main consolidated band of rainfall appears to stay confined to the north, but moisture and convective potential do cross most of the region Saturday afternoon through evening. There does appear to be a brief break in the pattern Saturday night, but next moisture band pulls into the region late Sunday for next round of widespread precipitation beginning in the afternoon. Models still push dry slot Sunday night into Monday following the front. Winds start picking up during the day Saturday with potential Wind Advisory Saturday for the Arco Desert portion of the Upper Snake Plain. DMH .LONG TERM...Sunday through next Friday. Broad ridge of high pressure that dominated for the past several days will have shifted eastward over the Plains Sunday. Widespread high temperatures will be in the 70s Sunday, with 40s-60s in the mountains and some locations furthest south reaching above 80 degrees F. The axis of a PNW trough will reach the west coast Sunday afternoon and associated moisture will continue filtering into the region. PoPs will be highest Sunday, with greatest accumulations occurring Sunday afternoon through end of day. 24 hour QPF totals for this time range are 0.50 inch - 1.20 inches across the Central Mtns. and Highlands, with Trace - .50 inch elsewhere. A cold front will bring cooler temperatures for early week, with high temps in many locations dropping to the 50s and low 60s for Monday and Tuesday. Therefore, snow levels will continuously drop across these two days, reaching as low as 5500 - 6000 ft. region-wide Tuesday. The highest elevations across the Central Mtns. and Highlands could see up to a few inches of snow Monday through Tuesday. Precipitation will exit the region from west to east late Tuesday night as the low continues tracking NE into the northern Plains and then Canada. Sunday evening and Monday will both be windy and the need for wind advisories is likely, with sustained winds of at least 30 mph and gusts over 45 mph possible. EFI has our region highlighted for elevated winds across these two days. Late Tuesday, high pressure ridging will start to build in again, with cluster analysis showing that timing of features is most in question during mid-week. Temperatures will rebound Thursday and highs could break 90 in many locations next Friday. Cropp && .AVIATION... VFR conditions under high pressure at all terminals for the period. High FEW-SCT clouds with sustained winds up to 20 kts and gusts up to 30 kts this evening at KPIH and KIDA, with 15-20 kts or less at all other terminals. Cloud cover will increase overnight/tomorrow and precipitation will reach KSUN during the afternoon-evening hours. Cropp && .FIRE WEATHER...Precipitation event still expected starting tonight in far northwest portions of the Frank Church and Salmon Breaks, slowly spreading southeast through the day Saturday. The highest precipitation chances still look to be over the Salmon- Challis NF and Targhee NF through the weekend, though isolated to scattered thunderstorms are expected all areas Sunday. Where rainfall occurs, amounts look significant with 24-hr wetting rainfall chances > 50% especially Sunday through Monday afternoon. Winds turn breezy Saturday, and windy for both Sunday and Monday, with frontal passage and wind shift late in the day Sunday most areas. Post-trough conditions Tuesday through most of next week favor development of a dry ridge of high pressure. There is potential for deep southerly flow to set up by next weekend with moisture driving north through the Great Basin. DMH && .HYDROLOGY...Warm temperatures and forecast precipitation over the weekend are expected to contribute to modest spikes in river levels into early next week. The Big Wood/Little Wood/Big Lost rivers are all showing healthy spikes upward, but Big Wood at Hailey is the only gage expected to be within bankfull conditions, and still well below flood stage. The Flood Advisory remains in effect until further notice. Other East Idaho rivers are also displaying potential for some minor bumps in river levels, but the most significant rises may be on ungaged streams and creeks within the mountainous areas. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:01 AM MDT | Flash Flood Watch | PIH | Blaine, Custer | 44 hr |
| Jun 11, 2:24 PM MDT | Flood Watch | PIH | Blaine, Butte, Custer | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.